Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS New Orleans, LA

May 30, 2005Ascension Parish, Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 30, 2005, 3:46 AM CDT for Ascension Parish, Iberville Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2005, 3:46 AM CDT (08:46 UTC)
Expired
May 30, 2005, 4:15 AM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Ascension Parish, LA, Iberville Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 2:25 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:20 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 30, 2:20 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT MON MAY 30 2005

.DISCUSSION...
AVN/GFS AND ETA MODELS SIMILAR FOR FIRST 18 HOURS. THEREAFTER ETA
SHOWS 500MB SHORT WAVE DEEPENING AND SLOWING DOWN OVER SOUTHWEST LA
WHILE GFS TRACKS THE TROUGH EASTWARD. THE ETA HANGS THE SYSTEM UP
OVER LA WITH A NEGATIVE TILT AXIS TUEDSAY NIGHT AND TRACKS THE
TROUGH NORTHEAST INTO NORTHERN MS WEDNESDAY. WITH NEXT LOW MOVING
INTO NORTHERN ROCKIES MONDAY NIGHT/TUESDAY AM EXPECT THIS TO HELP
KICK THE TROUGH OVER LA/MS EASTWARD SIMILAR TO GFS SOLUTION...BUT
WILL ADD POPS IN FOR WEDNESDAY TO COVER THE EVENTUALITY OF A SLOWER
MOVEMENT. REMAINDER OF FORECAST LEFT AS IS.
AREAS IN SOUTHEAST LA AND SOUTHERN MS HAVE RECEIVED OVER 3 INCHES OF
RAINFALL IN THE LAST 18 HOURS WITH A FEW SPOTS RECORDING OVER 5
INCHES. SATELLITE AND RADAR SHOW ANOTHER IMPULSE BEING EJECTED
EASTWARD. WITH PRECIPITABLE WATER LEVELS NEAR 2 INCHES OVER THE CWA
AND POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT...WILL ISSUE A
FLASH FLOOD WATCH FOR THE CWA. UPPER LEVEL DYNAMICS STILL LOOK GOOD
FOR ISOLATED SEVERE CONVECTION TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  69  83  66 /  90  80  60  20
BTR  84  71  86  68 / 100  70  60  20
MSY  85  74  85  73 /  90  80  70  20
GPT  82  70  82  70 /  90  80  70  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOW WATCH...ALL SE LA PARISHES TODAY AND TONIGHT.
MS...FLASH FLOOD WATCH...SOUTHWEST AND EXTREME SOUTH MS COUNTIES.
SE LA AND MS COASTAL WATERS...NONE.

&&

In the hours before

Special weather statement, May 29, 10:20 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CDT SUN MAY 29 2005

LAZ049-050-300425-
ASCENSION-LIVINGSTON-
1020 PM CDT SUN MAY 29 2005

...STRONG THUNDERSTORMS AFFECTING ASCENSION AND LIVINGSTON
PARISHES...

STRONG THUNDERSTORMS EXTENDING ACROSS ASCENSION PARISH FROM
DONALDSONVILLE TO GONZALES TO PRAIRIEVILLE AND IN LIVINGSTON
PARISH FROM DENHAM SPRINGS TO THE TOWN OF LIVINGSTON WILL CONTINUE
TO AFFECT AREAS ACROSS THESE PARISHES THROUGH 1130 PM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS OF RAIN THAT MAY RESULT IN STREET FLOODING AND
PONDING OF WATER IN LOW LYING AREAS.

11
Special weather statement, May 29, 11:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 PM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>058-MSZ068>070-300500-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1123 PM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 350 HAS BEEN CANCELED...

THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR ANY PORTION
OF EXTREME SOUTHWEST MISSISSIPPI OR SOUTHEAST LOUISIANA. ALTHOUGH
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...THE THREAT OF
SEVERE WEATHER HAS DIMINISHED.

11
Special weather statement, May 30, 12:23 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1223 AM CDT MON MAY 30 2005

LAZ063-064-068>070-300645-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1223 AM CDT MON MAY 30 2005

...STRONG THUNDERSTORMS AFFECTING COASTAL AREAS OF EXTREME
SOUTHEAST LOUISIANA...

THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS OF ST. BERNARD...
PLAQUEMINES...AND JEFFERSON PARISHES THROUGH 2 AM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...
AND HEAVY DOWNPOURS OF RAIN. THE HEAVIEST RAINFALL WILL LIKELY
REMAIN NEAR THE COAST AND MAY RESULT IN LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS.

11
Special weather statement, May 30, 1:41 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON MAY 30 2005

LAZ034>036-046>048-MSZ068-300815-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
141 AM CDT MON MAY 30 2005

...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS...

THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE
AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE
HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI
THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE
THUNDERSTORMS.

11
Local storm report, May 30, 2:28 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     LETTSWORTH              30.93N 91.70W
05/30/2005                   POINTE COUPEE      LA   EMERGENCY MNGR

            A FEW TREES WERE REPORTED DOWN ON LOUSIANA HIGHWAY 1.

&&
REPORTED BY SHERRIFS OFFICE.

PGRIGSBY
Local storm report, May 30, 3:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     TSTM WND DMG     1 S JACKSON             30.82N 91.21W
05/30/2005                   EAST FELICIANA     LA   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS A FEW TREES DOWN ON LOUISIANA
            HIGHWAY 68 NEAR THE STATE PRISON.

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:21 PM CDTSpecial Marine WarningLIX84 min
May 29, 9:05 PM CDTSpecial Marine WarningLIX55 min
May 29, 9:22 PM CDTFlash Flood WarningLIXSaint Tammany113 min
May 29, 10:39 PM CDTFlash Flood WarningLIXAscension3 hr
May 29, 11:07 PM CDTFlash Flood WarningLIXLivingston3 hr
May 29, 11:30 PM CDTSpecial Marine WarningLIX90 min
May 30, 12:59 AM CDTSpecial Marine WarningLIX91 min
May 30, 2:21 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana24 min
May 30, 2:42 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, West Baton Rouge, West Feliciana48 min
May 30, 3:20 AM CDTSpecial Marine WarningLIX85 min
May 30, 5:34 AM CDTSpecial Marine WarningLIX86 min
May 30, 5:39 AM CDTTornado WarningLIXSaint Tammany51 min
May 30, 10:24 AM CDTSpecial Marine WarningLIX2 hr
May 30, 12:35 PM CDTSpecial Marine WarningLIX55 min
May 30, 12:49 PM CDTSpecial Marine WarningLIX116 min
May 29, 7:42 PM CDTTornado WarningLIXWalthall50 min
May 29, 7:44 PM CDTFlash Flood WarningLIXHancock2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.